Alert archive / Iowa / Freeze Warnings in 2006
Freeze Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Oct 11, 2006, 3:52 AM CDT for 51 counties in Iowa. It took effect at Oct 12, 2006, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 3:52 AM CDT (08:52 UTC)
- In effect from
- Oct 12, 2006, 12:00 AM CDT
- Expired
- Oct 12, 2006, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 110852 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CDT WED OCT 11 2006 ...THE END OF THE GROWING SEASON BECKONS ACROSS CENTRAL IOWA... .A STRONG COLD FRONT WILL PASS THROUGH IOWA TODAY WITH A CANADIAN AIRMASS SPREADING THROUGHOUT THE STATE BY THIS AFTERNOON. THE AIRMASS WILL PUSH TEMPERATURES BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-111700- /O.NEW.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 352 AM CDT WED OCT 11 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. TEMPERATURES TONIGHT WILL DROP INTO THE MID TO UPPER 20S ACROSS ALL OF CENTRAL IOWA. THE FREEZING READINGS WILL BRING AN END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE VEGETATION. $$ COGIL
4 follow-up statements
000 WWUS73 KDMX 111548 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1048 AM CDT WED OCT 11 2006 ...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL IOWA... .A STRONG COLD FRONT ACROSS SOUTHEAST IOWA WILL CONTINUE TO MOVE SOUTHEAST TODAY WITH AN UNSEASONABLY COLD CANADIAN AIRMASS PLUNGING SOUTH INTO THE REGION. THE AIRMASS WILL PUSH TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-120000- /O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1048 AM CDT WED OCT 11 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL OF CENTRAL IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE VEGETATION. $$ DONAVON
000 WWUS73 KDMX 112041 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED OCT 11 2006 ...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL IOWA... .A STRONG COLD FRONT ACROSS SOUTHEAST IOWA WILL CONTINUE TO MOVE SOUTHEAST TODAY WITH AN UNSEASONABLY COLD CANADIAN AIRMASS PLUNGING SOUTH INTO THE REGION. THE AIRMASS WILL BRING NEAR RECORD COLD WITH TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-120445- /O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 340 PM CDT WED OCT 11 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. NEAR RECORD COLD TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL OF CENTRAL IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE VEGETATION. $$ DONAVON
000 WWUS73 KDMX 120147 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 847 PM CDT WED OCT 11 2006 ...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL IOWA... .A SECONDARY COLD FRONT WILL MOVE ACROSS THE STATE LATE TONIGHT AND RE ENFORCE THE ALREADY UNSEASONABLY COLD CANADIAN AIRMASS OVER THE REGION. THE AIRMASS WILL BRING NEAR RECORD COLD WITH TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-120900- /O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 847 PM CDT WED OCT 11 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. NEAR RECORD COLD TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL OF CENTRAL IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE VEGETATION. $$ FORSTER
000 WWUS73 KDMX 120901 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT THU OCT 12 2006 .BROAD NORTHWESTERLY FLOW AROUND A DEEP NORTHERN GREAT LAKES LOW PRESSURE SYSTEM CONTINUES TO FUNNEL COLD AIR INTO IOWA THIS MORNING. TEMPERATURES HAVE FALLEN BELOW FREEZING IN MANY AREAS...OR WILL SHORTLY...SO THE FREEZE WARNINGS REMAINS IN EFFECT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121300- /O.CON.KDMX.FZ.W.0002.000000T0000Z-061012T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 401 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... EARLY MORNING TEMPERATURES HAVE VARIED FROM 26 TO 32 DEGREES IN ALL BUT PORTIONS OF SOUTHEASTERN IOWA. AS TEMPERATURES COOL FURTHER THROUGH SUNRISE...NEARLY ALL LOCATIONS WILL EXPERIENCE SUB-FREEZING TEMPERATURES AND AN END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT...OCCURRING...OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE VEGETATION AND OUTDOOR ANNUAL PLANTS. $$ SMALL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:30 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 3:30 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT WED OCT 11 2006 .SYNOPSIS... LARGE VERY ANOMALOUS MEAN TROUGH SETTING UP FROM CANADA INTO N CENTRAL CONUS WITH 160+KT JET PLUNGING INTO HIGH PLAINS. ELONGATED SHRTW WV ASSOCIATED WITH TROUGH PUSHING THROUGH DAKOTAS TOWARD GREAT LAKES WITH KINEMATIC AND THERMODYNAMIC FORCING PRODUCING AREAS OF RAIN...AND SNOW WHERE COOL ENOUGH OVER MN. SHRT WV THAT WAS OVER SWRN U.S. YESTERDAY NOW OVER MO AND WEAKENING AS IT BECOMES OVERWHELMED BY STRONG UPSTREAM HEIGHT FALLS AHEAD OF TROUGH AND SHRT WV. LARGE PCPN SHIELD AHEAD OF FEATURE EXITING IA INTO WI/IL. 07Z SFC ANLYS NOTES WEAK SFC REFLECTION OF MO SHRTW CROSSING MS RIVER...WITH NEXT COLD FRONT THROUGH ND/MN. WINDS NOT TOO IMPRESSIVE QUITE YET WITH PRES FALLS AHEAD OF FNT MORE PREVALENT THAN RISES BEHIND. && .DISCUSSION... PRIMARY CONCERN INITIALLY PCPN...FOLLOWED BY WINDS AND TEMPS. DEEP QG FORCING SHOULD CONTINUE TO ADVANCE SWD INTO NRN IA THIS MORNING THEN INTO ERN IA TOWARD MIDDAY. ALTHOUGH SNOW CURRENTLY STILL RELEGATED TO CENTRAL MN...MCW SOUNDINGS DO SUPPORT POTENTIAL THERE LATER THIS MORNING SO HAVE INCLUDED MIX 15-18Z AND FLURRIES THIS AFTERNOON. CDFNT SHOULD BE INTO NWRN IA TOWARD 12Z SO OUTSIDE OF INITIAL REBOUND SE BEFORE CFP...TEMPS LOOK TO REMAIN FAIRLY FLAT REMAINDER OF TODAY. WINDS COME INTO PLAY BEHIND CFP TOO. POST FRONTAL ISALLOBARIC MAX INCREASES LATER THIS MORNING...BUT PASSAGE THIS AFTERNOON IS NOT QUITE PHASED WITH BEST MIXING AS PRES RISE CENTER REACHES CHICAGO AREA BY 00Z WITH MSLP GRADIENT DECREASING DURING THE AFTERNOON. THUS FEEL WINDS AND GUSTS WILL PRIMARILY BE DRIVEN BY MIXING IN DRY ADIABATIC 0-3KM LAPSE RATES WHICH SUPPORTS GUSTS TO AROUND 35KTS. BUFR SOUNDINGS KEEP THIS MIXING AND GUSTY WIND INTO EARLY EVE AS WELL SO WINDS ABOVE NAM/GFS MOS. GFS FAVORED THIS MORNING WITH BETTER INITIALIZATION...BUT BOTH NAM/GFS DROP CURRENT NRN SASKATCHEWAN/MANITOBA SHRT WV INTO IA TONIGHT. ALTHOUGH COVERAGE MINIMAL...QPF OVER A TENTH IN SPOTS WHICH WOULD RESULT IN MEASURABLE SNOW SOMEHWHERE. OMEGA AND FRONTOGENETICAL FORCING COMPACT BUT STRONG WITH VERY LOW STATIC STABILITY IN DENDRITIC LAYER SUGGESTING A QUICK SNOW SHWR BURST POSSIBLE. HOWEVER CONFIDENCE NOT THE GREATEST AS POPS DO NOT RESPOND AT ALL...GEM AND EURO MODELS DRY AND SHRT WV NOT TOO IMPRESSIVE ON N.A. WV IMAGERY AT THE MOMENT. THUS WILL LEAVE FORECAST PRETTY MUCH UNCHANGED WITH LOW CHANCES 03-12Z BUT WILL HAVE TO BE WATCHED. NO ACCUMS MENTIONED FOR NOW. LINGERED SLIGHT CHANCES INTO THU MORNING EAST AS SYS EXISTS. OTHERWISE HAVE REMOVED PCPN LATER THU WITH NEITHER NAM OR GFS SHOWING MUCH IN THE WAY OF UVM OR MOISTURE. STAYED AT OR JUST ABOVE GUIDANCE TONIGHT BASED ON CLOUDS AND WIND WHICH IS ALSO SUPPORTED BY RAW MODEL TEMPS. THIS STILL RESULTS IN BELOW FREEZING TEMPS ACROSS ENTIRE FORECAST AREA. AVERAGE DATE OF FIRST FALL 32F TEMP VARIES FROM 09/30 NW TO 10/12 SE (SEE NEWS SECTION OF WEBPAGE FOR GRAPHIC) SO CLIMO MARGINAL. CROPS ALSO DEAD AND HARVEST UNDERWAY...BUT FOR BENIFIT OF INDIVIDUAL GARDENS AND BLEND INTO ADJACENT WFOS WILL ISSUE FREEZE WARNING OVERNIGHT. LAST OF THE SEASON IF IT VERIFIES. FROST NOT AN ISSUE CONSIDERING CLOUDS AND WIND. WITH DECENT GRADIENT STILL IN PLACE HAVE AGAIN GONE TOWARD HIGH END OF GUIDANCE THU NIGHT. FORECAST SOUNDINGS SUPPORT LOW END TO GUIDANCE COMPROMISE FRI. NO CHANGES BEYOND FRI. && .DMX WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING 05Z-13Z ENTIRE FORECAST AREA. && SMALL/COGIL
Hazardous weather outlook, Oct 10, 5:26 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 526 AM CDT TUE OCT 10 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 526 AM CDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MID-IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER CONDITIONS ARE ANTICIPATED FOR WEDNESDAY NIGHT AND THURSDAY NIGHT WITH WIDESPREAD FREEZING TEMPERATURES. LOWS WEDNESDAY A PPP Failed to connect ND THURSDAY ARE FORECAST TO DIP INTO THE MIDDLE OR UPPER 20S. STRONG NORTHWEST WINDS WILL ALSO ACCOMPANY THESE MUCH BELOW NORMAL TEMPERATURES. SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS TO AROUND 40 MPH...MAY OCCUR WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.